Congratulations on a good broad overview of the history and current status of oral anticoagulant drugs.1 In this regard, I would like to mention briefly some recent data that may be of interest to readers.
Kant and colleagues2 have described the occurrence of warfarin-induced skin necrosis in relationship to peritoneal dialysis—associated loss of protein S. It is suggested that these losses may become critical in certain settings and, hence, this complication must be kept in mind when managing the patients with peritoneal dialysis who receive warfarin therapy.
Ansell discusses the prompt administration of vitamin K and the use of prostacyclin in the management of this condition. Some investigators3 have demonstrated the continuation or reinstitution of oral anticoagulant therapy in these patients without further skin involvement. It is postulated that, as skin necrosis occurs due to a more rapid reduction in protein C levels compared with other factors